MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1865
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a coronary artery.A 1.2mm x 12mm threader balloon catheter was advanced for dilatation.However, during the first inflation at 4 atmospheres, the balloon ruptured.The device was completely removed by simply pulled out from the patient and the procedure was completed with a different device.No patient complications were reported and the patient's status was stable.Returned product consisted of a threader balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination did not reveal any damages.Microscopic examination revealed that the tip is damaged and the balloon is loosely folded.There is a pinhole 1mm from the marker band.There is no indication the device was inflated over rated burst pressure (rbp).

Brand Name
THREADER
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7895092
Report Number2134265-2018-61165
Device Sequence Number19419922
Product Code LOX
UDI-Device Identifier08714729848134
UDI-Public08714729848134
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K134031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model Number1865
Device Catalogue Number1865
Device Lot Number0020011402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2018
Initial Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1